Hail, Randall
- When
- August 24, 3:50 PM CST
- Where
- Randall County, 11.14 mi ESE of Ogg
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 34.790, -101.690
Reported at the Ceta Canyon Church Camp.
Severe thunderstorms produced large hail and damaging winds across the southern and eastern Texas Panhandles during the late afternoon and evening hours. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced large hail and damaging winds across the southern and eastern Texas Panhandles during the late afternoon and evening hours. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 24, 1:28 PM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 228 PM CDT FRI AUG 24 2007 .DISCUSSION... PRIMARY BOUNDARY /OUTFLOW ENHANCED COLD FRONT/ DRAPED ACROSS NORTHERN ZONES TODAY FROM NEAR BEAVER TO SOUTH OF DALHART. PERSISTENT CLOUD COVER OVER THE NORTHEASTERN HALF HAS LIMITED HEATING TODAY...WITH A SUBSTANTIAL TEMPERATURE GRADIENT ACROSS THE FORECAST AREA. SOUTHWESTERN ZONES HAVE HEATED AMPLY...AND AS LIFT FROM SHORTWAVE TROF OVER SOUTHCENTRAL COLORADO SPREADS EAST...WILL EXPECT REDEVELOPMENT OF STORMS OVER WESTERN PORTIONS OF THE FORECAST AREA ALONG THE FRONT AND ALONG ANY SUFFICIENTLY HEATED OUTFLOW BOUNDARIES. THESE STORMS SHOULD SPREAD EAST OVERNIGHT WITH CONTINUED MOISTURE FOR REMAINDER OF FORECAST AREA. HAVE CONTINUED INHERITED POPS TONIGHT WITH ATTENDANT MENTION OF SEVERE THUNDERSTORMS GIVEN STEEP LAPSE RATES ALOFT AND ENHANCED WIND PROFILES. TOMORROW POSES SOME FORECASTING PROBLEMS. CLOUD COVER TODAY OVER SOUTHWEST KANSAS INHIBITED TEMPERATURES FROM CLIMBING MUCH OUT OF THE LOW TO MID 70S. CONCERN ABOUNDS THAT THESE CONDITIONS COULD SPREAD SOUTH TONIGHT AS THE BOUNDARY SLIPS SOUTH...WHICH COULD WREAK HAVOC WITH WX TOMORROW. IF SUFFICIENT INSOLATION IS REALIZED...SEVERE WEATHER WILL BE POSSIBLE TOMORROW IN A CLASSIC UPSLOPE NORTHWEST FLOW REGIME. IF CLOUDS LINGER MOST OF THE DAY...SEVERE WEATHER WILL BE LIMITED. HAVE THEREFORE REORIENTED POPS SATURDAY NIGHT TO HIGHLIGHT THE SOUTHWESTERN AND WESTERN ZONES...WHERE GREATEST HEATING WILL BE LIKELY. GIVEN CONDITIONAL SEVERE THREAT AT THIS TIME...WILL REFRAIN FROM SEVERE WORDING IN ZONES FOR THE POTENTIAL SATURDAY EVENT. HAVE ALSO COOLED MAX TEMPS IN THE NORTHEAST. THEREAFTER...RIDGE BUILDS OVERHEAD FOR BEGINNING OF WEEK...WITH LESSER CHANCES OF PRECIP. LATEST GFS RUN IS NOT NEARLY AS AGGRESSIVE WITH FRONT THAT THE 00Z RUN DEPICTED ARRIVING ON THURSDAY...ALTHOUGH THERE IS STILL EVIDENCE OF A BOUNDARY INTRUSION INTO THE PANHANDLES. THE UPPER RIDGE RETROGRADES...BRINGING NORTHWESTERLY FLOW ALOFT TO THE AREA ONCE AGAIN...WHICH WOULD BE CONDUCIVE FOR FRONTAL PASSAGE IN THE PANHANDLES. GIVEN CONSISTENCY OF THE 00Z ENSEMBLES...AND CONTINUED /THOUGH WEAKER/ EVIDENCE IN THE 12Z RUN...HAVE OPTED TO RETAIN THE STATE OF THE EXTENDED PERIOD GRIDS UNTIL A CLEARER SIGNAL CAN BE ACHIEVED. PREVIOUS PACKAGE WAS IN EXCELLENT SHAPE...AND WAS RETAINED WITH ONLY MINOR ADJUSTMENTS IN THE SHORT TERM. KRAMAR && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 89 67 93 66 / 40 20 20 5 0 BEAVER OK 68 86 68 97 70 / 50 20 20 5 0 BOISE CITY OK 62 87 64 95 64 / 40 20 20 5 5 BORGER TX 67 89 70 95 71 / 40 20 20 5 0 BOYS RANCH TX 65 89 66 95 66 / 40 20 20 5 5 CANYON TX 65 89 66 93 64 / 40 20 20 5 0 CLARENDON TX 68 89 67 94 68 / 40 20 20 5 0 DALHART TX 63 87 64 96 64 / 40 20 20 5 5 GUYMON OK 65 86 68 97 68 / 50 20 20 5 0 HEREFORD TX 65 90 65 93 64 / 40 20 20 5 5 LIPSCOMB TX 69 86 68 95 69 / 50 20 20 5 0 PAMPA TX 66 87 68 93 69 / 40 20 20 5 0 SHAMROCK TX 71 88 68 94 69 / 40 20 20 5 0 WELLINGTON TX 71 90 68 95 70 / 40 20 20 5 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI AUG 24 2007 OKZ001>003-TXZ001>020-251100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTHWEST KANSAS TONIGHT FROM COLORADO WILL HELP TO PROVIDE A TRIGGER FOR THUNDERSTORMS THROUGH TONIGHT. MEANWHILE...A COLD FRONT WILL SLOWLY MOVE SOUTH ACROSS THE PANHANDLES OVERNIGHT WHICH WILL HELP TO PROVIDE LIFT FOR THUNDERSTORMS AS WELL. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. A FEW STORMS COULD REACH SEVERE LEVELS SATURDAY EVENING... WITH STORMS TUESDAY NIGHT THROUGH FRIDAY NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH TONIGHT...AND THEN AGAIN FOR SATURDAY AFTERNOON AND EVENING. GOEHRING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1141 AM CDT FRI AUG 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST KENTON 36.90N 102.97W
08/23/2007 E60 MPH CIMARRON OK TRAINED SPOTTER
&&
SMBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 430 PM CDT FRI AUG 24 2007 TXZ009-014-017>019-242230- ARMSTRONG TX-DONLEY TX-GRAY TX-RANDALL TX-ROBERTS TX- 430 PM CDT FRI AUG 24 2007 ...LINE OF STRONG THUNDERSTORMS IN SOUTHERN ARMSTRONG...DONLEY... GRAY...SOUTHEASTERN RANDALL AND SOUTHERN ROBERTS COUNTIES... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 3 MILES NORTHEAST OF CODMAN TO 8 MILES NORTHWEST OF CLARENDON TO 6 MILES WEST OF WAYSIDE MOVING SOUTH AT 30 MPH. THE STORMS ON THIS LINE WILL BE CAPABLE OF PRODUCING WINDS ABOVE 50 MPH...HAIL AND HEAVY RAIN. SP
The Amarillo radar (KAMA), 49 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
11 hail, 2 thunderstorm wind. Local standard time, as filed.
Reported at the Ceta Canyon Church Camp.
Reported on U.S. Highway 287 about one mile inside the Armstrong County line.
Reported on State Highway 70 south of Pampa.
Reported on the Hemphill County and Roberts County line.
Several tree limbs reported broken at the Hemphill County and Roberts County line. Time of occurrence was estimated based on the radar.
Several tree limbs reported broken at the Hemphill County and Roberts County line. Time was estimated based on the radar.
Reported on the rim of Palo Duro Canyon near Sunday Canyon.
Reported on the Hemphill County and Wheeler County line.
Reported on the Hemphill County and Wheeler County line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52895, 52896, 52900, 52902, 52903, 52904, 52905, 52906, 52907, 52908, 52909, 52910, 52911.